Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 73, NWS New York, NY

September 11, 2011

NWS New York, NY issued this small craft advisory at Sep 11, 2011, 3:49 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2011, 3:49 AM EDT (07:49 UTC)
Expired
Sep 11, 2011, 12:00 PM EDT
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WHUS71 KOKX 110749
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
349 AM EDT SUN SEP 11 2011

...GUSTY EASTERLY FLOW AND ROUGH SEAS ON THE OUTER OCEAN WATERS
THIS MORNING... 

ANZ350-353-111600-
/O.NEW.KOKX.SC.Y.0073.110911T0749Z-110911T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
349 AM EDT SUN SEP 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET TO MONTAUK
  POINT OUT 20 NM...ESPECIALLY FARTHER OFFSHORE. 

* WINDS...E 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

* SEAS...3 TO 5 FT. 

* TIMING...THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
1 follow-up statement
927 
WHUS71 KOKX 111600
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1200 PM EDT SUN SEP 11 2011

ANZ350-353-111700-
/O.EXP.KOKX.SC.Y.0073.000000T0000Z-110911T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1200 PM EDT SUN SEP 11 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY...

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CRITERIA. HOWEVER...
SEAS WILL REMAIN AROUND 4 FT ON THE OCEAN TODAY AND CONDITIONS
MAY BE ROUGH AROUND INLETS DUE TO LONG PERIOD SWELLS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 2:33 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 11, 2:33 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
233 AM EDT SUN SEP 11 2011

.SYNOPSIS...
A FRONTAL BOUNDARY TO THE SOUTH OF THE REGION WILL WEAKEN TONIGHT
AS HIGH PRESSURE BUILDS IN FROM NORTHERN NEW ENGLAND. A TROUGH OF LOW
PRESSURE APPROACHES SUNDAY. THIS WILL MOVE OVER THE AREA ON MONDAY
FOLLOWED BY WEAK HIGH PRESSURE FOR TUESDAY. A COLD FRONT PUSHES
THROUGH THE AREA WEDNESDAY INTO EARLY THURSDAY. HIGH PRESSURE
BUILDS IN BEHIND THE FRONT FOR WEEKS END.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BACKED OFF ON ANY PRECIP MENTION EARLY THIS MORNING BASED ON
LATEST TRENDS. OTHERWISE...WATCHING STRATUS AND SC CLOUDS
OVERNIGHT. UPDATED TEMPS BASED ON CURRENT OBS AND NEW GFS
LAMP GUIDANCE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
POSITIVELY TILTED UPPER LEVEL TROUGH GRADUALLY APPROACHES THE
EASTERN SEABOARD ON SUNDAY. THE FRONT DISSIPATES SOUTH OF THE AREA
WITH SURFACE HIGH PRESSURE BUILDING SOUTHEAST OF NOVA SCOTIA. KEPT
HIGHER CHANCE POPS NEAR THE CITY AND WEST FOR SHOWERS. AGAIN...NOT
A WHOLE LOT OF QPF AND SOME AREAS WILL BE MOSTLY DRY FARTHER TO
THE EAST. EASTERLY FLOW WILL KEEP HIGHS BELOW CLIMATOLOGY...IN THE
MID TO LOW 70S AND A MAV/MET BLEND WAS USED. CLOUD COVER MORE ON
THE HIGH SIDE IN THE FORECAST WITH SOME UNCERTAINTY. HIGHER OR
LOWER COVERAGE WILL HAVE RESULTING EFFECTS ON THE ORDER OF SEVERAL
DEGREES WITH HIGH TEMPS. CONCERNING THUNDERSTORMS...LEFT OUT OF
THE FORECAST FOR NOW WITH VERY LITTLE SFC INSTABILITY AND
CONVERGENCE EXPECTED.

SUNDAY NIGHT...LOW END CHANCE POPS WERE KEPT FOR SHOWERS WITH
UPPER LEVEL TROUGH AND FLOW AT SURFACE TURNING MORE SOUTHWEST.
MAV/MET BLEND USED FOR LOWS. HIGH CLOUD COVERAGE WILL KEEP LOWS
SLIGHTLY MILDER...UPPER 50S INTERIOR AND LOW TO MID 60S NEAR THE
COAST AND CITY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES ON SUNDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MID/UPPER SHORTWAVE TRANSITS THE AREA ON MONDAY. WHILE MOISTURE
SHOULD BE LIMITED...AN ISOLATED SHOWER IS POSSIBLE ESPECIALLY WITH
AFTERNOON HEATING. WEAK HIGH PRESSURE AT THE SURFACE WITH DRY
CONDITIONS EXPECTED FOR MONDAY NIGHT AND TUESDAY.

A STRONGER COLD FRONT IS PROGGED TO PUSH THROUGH THE REGION
MID-WEEK. KEPT POPS IN THE LOW END OF THE CHANCE RANGE GIVEN THAT
NEITHER GFS NOR ECMWF ARE PARTICULARLY ROBUST WITH THE PRECIP FIELD
AHEAD OF THE FRONT. CONVECTION TIMING APPEARS TO BE LATE WEDNESDAY
INTO EARLY THURSDAY.

THIS COLD FRONT WILL USHER IN A COOLER...MORE FALL-LIKE AIR MASS
BEHIND IT ON A STRONG NORTHWEST FLOW. NEAR NORMAL TEMPS MONDAY
THROUGH WEDNESDAY...FOLLOWED BY HIGHS 5-10 DEGREES BELOW AVERAGE
THURSDAY THROUGH SATURDAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE OVER NEW ENGLAND WILL MOVE EAST AND OFF THE COAST...
AS AN UPPER LEVEL LOW PRESSURE TROUGH APPROACHES FROM THE WEST.

PREVAILING MVFR CIGS EXPECTED OVERNIGHT AT KSWF...AND BRIEF/PATCHY
MVFR CIGS ALSO POSSIBLE AT SOME OF THE NYC METRO TERMINALS
OVERNIGHT. OTHERWISE...EXPECT VFR CONDITIONS...WITH EASTERLY FLOW
5-10 KT VEERING SE THIS AFTERNOON AND THEN S-SW AROUND 5 KT
TONIGHT AS THE NEW ENGLAND HIGH MOVES FARTHER OUT TO SEA.

WITH THE ONSHORE/UPSLOPE FLOW...MVFR CIGS COULD RETURN SUNDAY
NIGHT...PRIMARILY NORTH/WEST OF NYC AT KSWF...AND ALSO ACROSS LONG
ISLAND AT KISP.

OUTLOOK FOR 06Z SUNDAY THROUGH THU...

LATE SUNDAY NIGHT...PATCHY MVFR POSSIBLE.
MON...SUB-VFR POSSIBLE IN WIDELY SCT SHOWERS.
MON NIGHT-TUE...VFR.
WED...SUB-VFR IN SCT SHOWERS/TSTMS WITH COLD FROPA.
THU...VFR...WITH GUSTY NW FLOW BEHIND COLD FRONT.

&&

.MARINE...
SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE
WEEKEND. HIGHEST WIND GUSTS ARE FORECAST TO BE NEAR 20 KT FOR
EASTERN OCEAN WATERS. SEAS OF AROUND 4 FT EXPECTED EARLY THIS
MORNING ACROSS THE OCEAN WATERS.

SUB-SCA WINDS AND SEAS EXPECTED FOR MONDAY AND TUESDAY.
THEN...SEAS MAY BUILD TO SCA LEVELS ON SOUTHERLY FLOW AHEAD OF A
COLD FRONT ON WEDNESDAY. SCA CRITERIA SEAS LIKELY ON THURSDAY
FOLLOWING FRONTAL PASSAGE.

&&

.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE WEEKEND. RIVERS
AND STREAMS ARE EXPECTED TO CONTINUE RECEDING.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING IS A POSSIBILITY BUT NOT LIKELY DURING THE
EVENING AND NIGHTTIME HIGH TIDE CYCLES THROUGH MONDAY DUE TO A
PERSISTENT ENE FLOW AND FULL MOON...WHICH OCCURS LATE SUNDAY
NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JM
NEAR TERM...JM/LN/MAS
SHORT TERM...JM/PW
LONG TERM...MAS
AVIATION...GOODMAN
MARINE...JM
HYDROLOGY...JM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 10, 4:19 AM EDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 AM EDT SAT SEP 10 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-110900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
419 AM EDT SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-110900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 AM EDT SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:40 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk4 days

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.